Intensive Care Management of a Case of Cardiac Arrest Following Ketiapine Use


Creative Commons License

Sen A., Tomak Y., ERDİVANLI B., Kurt A.

JOURNAL OF THE TURKISH SOCIETY OF INTENSIVE CARE-TURK YOGUN BAKM DERNEGI DERGISI, vol.10, no.3, pp.131-133, 2012 (ESCI) identifier

Abstract

Quetiapine is an antipsychotic commonly used in treatment of depression, bipolar disorders and schizophrenia. Quetiapine interacts with several receptors present in the central nervous system and therefore may cause diverse side effects like somnolence, coma or hyperglycemia. By prolonging QT interval, quetiapine may predispose the patient to tachycardia and other cardiac dysrhythmias and even cardiac arrest. Due to its antagonism on histaminergic receptors, quetiapine may cause respiratory depression and coma, necessitating mechanical ventilation support. On this paper, we discussed the management of an 80 year old male who is suspected to present with coma following quetiapine administration.